MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L20MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L20MM; SCREW, FIXATION, BONE
Catalog Number 656420S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during treatment for a distal radius fracture, a 2.7 mm cortical screw was inserted to draw the plate and bone surface together, but the screw head sheared off.(the screw head remains stuck in the driver tip.).
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received screw and screwdriver were visually inspected.The inspection revealed that the screw head was completely fractured and detached, with the broken head lodged inside the screwdriver.Additionally, the screw threads exhibited signs of deformation in the crest region of the last two threads.However, it could not be definitively determined whether this deformation occurred during device implantation or explantation.Close examination of the fractured screw head indicated a brittle fracture pattern, consistent with failure caused by the application of excessive torque in the clockwise direction.In the screwdriver torx region, we can also see deformation in the section, which could be from hitting.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the root cause can be attributed to user related as the device is broken with excessive torque during implantation.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
During treatment for a distal radius fracture, a 2.7 mm cortical screw was inserted to draw the plate and bone surface together, but the screw head sheared off.(the screw head remains stuck in the driver tip.).

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24498480
Report Number0008031020-2026-00359
Device Sequence Number18769253
Product Code HWC
UDI-Device Identifier07613327070903
UDI-Public(01)07613327070903(17)290320(10)1000553143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number656420S
Device Lot Number1000553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale